Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 5, NWS Brownsville, TX

March 31, 2013Brooks County, Kenedy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Mar 31, 2013, 9:07 PM CDT for Brooks County, Kenedy County, Texas. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2013, 9:07 PM CDT (02:07 UTC)
Expired
Mar 31, 2013, 10:00 PM CDT
In force
53 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Brooks County, TX, Kenedy County, TX

What was reported inside it

TimeReportWhereRemark
Mar 31, 9:40 PM CDTHAIL 1.75Falfurrias, TXGOLF BALL SIZE HAIL.
Mar 31, 9:41 PM CDTHAIL 1.25Falfurrias, TXHALF DOLLAR SIZED HAIL
Mar 31, 9:46 PM CDTHAIL 1.75Falfurrias, TXPEA TO GOLF BALL SIZE HAIL REPORTED BY KPSO RADAR IN FALFURRRIAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 9:06 PM CDTSevere Thunderstorm WatchSPC69 min

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1027 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WUUS54 KBRO 010207
SVRBRO
TXC047-261-010300-
/O.NEW.KBRO.SV.W.0005.130401T0207Z-130401T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
907 PM CDT SUN MAR 31 2013

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROOKS COUNTY IN DEEP SOUTH TEXAS.
  NORTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 1000 PM CDT

* AT 904 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND
  DESTRUCTIVE 70 MPH WINDS...15 MILES NORTHWEST OF FALFURRIAS...
  MOVING SOUTHEAST AT 25 MPH. THIS THUNDERSTORM HAS A HISTORY OF 
  PRODUCING BASEBALL SIZE HAIL WITH DAMAGE WITHIN DUVAL COUNTY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FALFURRIAS.
  AIRPORT ROAD ADDITION.
  ENCINO.
  HIGHWAY 281.
  HIGHWAY 285.
  SARITA.
  ARMSTRONG.
  BORDER PATROL CHECKPOINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING VERY LARGE HAIL THAT COULD CAUSE 
SERIOUS INJURY OR DEATH TO THOSE CAUGHT OUTDOORS...SIGNIFICANT DAMAGE
OR DESTRUCTION OF ROOFS AND VEHCILES...AND BREAK WINDOWS. PERSONS IN 
MOBILE HOMES OR VEHICLES SHOULD MOVE IMMEDIATELY TO STRONGER SHELTER.

IF YOU ARE ON THE ROAD...DRIVE TO A GARAGE...CARPORT...GAS STATION OR
CAR WASH. IF YOU CANNOT REACH A SAFE LOCATION...PULL OVER AND PARK.
GO BELOW THE DASHBOARD AND COVER YOUR HEAD AND BODY WITH A PILLOW OR
BLANKET.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2728 9775 2727 9773 2727 9770 2679 9769
      2678 9842 2705 9842 2706 9843 2727 9845
      2726 9799 2722 9798 2722 9797 2724 9795
      2725 9784 2729 9779
TIME...MOT...LOC 0204Z 301DEG 23KT 2738 9830

$$

TOMASELLI
4 follow-up statements
234 
WWUS54 KBRO 010225
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
925 PM CDT SUN MAR 31 2013

TXC047-261-010300-
/O.CON.KBRO.SV.W.0005.000000T0000Z-130401T0300Z/
BROOKS-KENEDY-
925 PM CDT SUN MAR 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN KENEDY AND BROOKS COUNTIES...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FALFURRIAS.
  AIRPORT ROAD ADDITION.
  ENCINO.
  HIGHWAY 281.
  HIGHWAY 285.
  SARITA.
  ARMSTRONG.
  BORDER PATROL STATION.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  DESTRUCTIVE BASEBALL SIZE HAIL.
  DAMAGING WIND GUSTS OF 60 TO 70 MILES AN HOUR.
  EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

MOVE INTO A STURDY BUILDING IMMEDIATELY!

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2728 9775 2727 9773 2727 9770 2679 9769
      2678 9842 2705 9842 2706 9843 2727 9845
      2726 9799 2722 9798 2722 9797 2724 9795
      2725 9784 2729 9779
TIME...MOT...LOC 0224Z 301DEG 23KT 2731 9818

$$

TOMASELLI
078 
WWUS54 KBRO 010229
SVSBRO

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
929 PM CDT SUN MAR 31 2013

TXC047-261-010300-
/O.CON.KBRO.SV.W.0005.000000T0000Z-130401T0300Z/
BROOKS-KENEDY-
929 PM CDT SUN MAR 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN KENEDY AND BROOKS COUNTIES...

AT 927 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF PREMONT...MOVING
SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FALFURRIAS.
  AIRPORT ROAD ADDITION.
  ENCINO.
  HIGHWAY 281.
  HIGHWAY 285.
  SARITA.
  ARMSTRONG.
  BORDER PATROL STATION.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  DESTRUCTIVE BASEBALL SIZE HAIL.
  DAMAGING WIND GUSTS OF 60 TO 70 MILES AN HOUR.
  EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2728 9775 2727 9773 2727 9770 2679 9769
      2678 9842 2705 9842 2706 9843 2727 9845
      2726 9799 2722 9798 2722 9797 2724 9795
      2725 9784 2729 9779
TIME...MOT...LOC 0227Z 301DEG 23KT 2730 9816

$$
215 
WWUS54 KBRO 010246
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
946 PM CDT SUN MAR 31 2013

TXC047-261-010300-
/O.CON.KBRO.SV.W.0005.000000T0000Z-130401T0300Z/
BROOKS-KENEDY-
946 PM CDT SUN MAR 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN KENEDY AND BROOKS COUNTIES...

AT 938 PM CDT...A TRAINED SPOTTER IN FALFURRIAS REPORTED GOLF BALL 
SIZE HAIL IN THE CITY OF FALFURRIAS. AND AT 941 PM CDT...THE 
CO-OPERATIVE OBSERVER IN FALFURRIAS REPORTED HAIL THE SIZE OF HALF 
DOLLARS. 

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE 
THUNDERSTORM WAS DIRECTLY OVER FALFURRIAS...MOVING SOUTHEAST AT 25 
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLOWELLA.
  SARITA.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  DESTRUCTIVE BASEBALL SIZE HAIL.
  DAMAGING WIND GUSTS OF 60 TO 70 MILES AN HOUR.
  EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

MOVE INTO A STURDY BUILDING IMMEDIATELY!

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2728 9775 2727 9773 2727 9770 2679 9769
      2678 9842 2705 9842 2706 9843 2727 9845
      2726 9799 2722 9798 2722 9797 2724 9795
      2725 9784 2729 9779
TIME...MOT...LOC 0243Z 301DEG 23KT 2725 9806

$$

TOMASELLI
008 
WWUS54 KBRO 010301
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1001 PM CDT SUN MAR 31 2013

TXC047-261-010311-
/O.EXP.KBRO.SV.W.0005.000000T0000Z-130401T0300Z/
BROOKS-KENEDY-
1001 PM CDT SUN MAR 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KENEDY AND BROOKS
COUNTIES HAS EXPIRED...

AT 1001 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE 
THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE.


LAT...LON 2728 9775 2727 9773 2727 9770 2679 9769
      2678 9842 2705 9842 2706 9843 2727 9845
      2726 9799 2722 9798 2722 9797 2724 9795
      2725 9784 2729 9779
TIME...MOT...LOC 0246Z 301DEG 23KT 2724 9804

$$

TOMASELLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 8:44 PM CDT, 23 minutes earlier.

Area forecast discussion, Mar 31, 8:44 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
844 PM CDT SUN MAR 31 2013

.DISCUSSION...ISOLATED STRONG THUNDERSTORMS CONTINUE TO
MOVE SOUTHEAST ALONG THE OUTFLOW BOUNDARY AT THIS TIME.
THIS THUNDERSTORMS WILL LIKELY IMPACT PORTION OF BROOKS
AND KENEDY COUNTIES AS THEY MOVE SOUTH/SOUTHEAST. MAKE
CHANGES TO THE POPS EXPECTED BUT EVERYTHING ELSE STAYED
THE SAME. PLEASE RELATE TO THE LATEST SEVERE WEATHER
STATEMENT FOR MORE INFORMATION.

&&

.PREV DISCUSSION... /ISSUED 647 PM CDT SUN MAR 31 2013/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...BREEZE CONDITIONS WILL CONTINUE THROUGH THE EARLY
EVENING DIMINISHING TONIGHT WITH CLOUD COVER INCREASING ACROSS
SOUTH TEXAS. EXPECT MVFR CEILINGS TO BEGIN DEVELOPING AROUND
MIDNIGHT WITH POSSIBLE IFR CLOSE TO SUNRISE MONDAY. CONDITIONS
WILL IMPROVE AROUND 15Z WITH BREEZE SOUTHEAST WINDS IN THE
AFTERNOON. MOISTURE STREAMING ACROSS MEXICO INTO SOUTH TEXAS WILL
INCREMENT TOMORROW INCREASING THE HIGH CLOUDS ACROSS SOUTH TEXAS.

PREV DISCUSSION... /ISSUED 215 PM CDT SUN MAR 31 2013/

SHORT TERM.../NOW THROUGH MONDAY NIGHT/...WEAK MID LEVEL RIDGING
OVER NEW MEXICO WILL BECOME ZONAL ON MONDAY AS 500 MB LOW MOVES
ACROSS THE SIERRA NEVADA MOUNTAIN RANGE. SURFACE HIGH PRESSURE OVER
THE EASTERN GULF OF MEXICO WILL MAINTAIN THE ONSHORE FLOW ACROSS
DEEP SOUTH TEXAS. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A
COLD FRONT ACROSS CENTRAL TEXAS THIS AFTERNOON. SPC HAS PLACED A
GENERAL TO SLIGHT RISK OF SEVERE THUNDERSTORMS JUST NORTH OF THE
AREA. THIS CONVECTION IS EXPECTED TO DISSIPATE OR MOVE EAST BEFORE
REACHING THE BRO CWA. MODERATE TO BREEZY SOUTHEAST WINDS WILL
DIMINISH THIS THIS EVENING. LOW CLOUDS WILL BE ON THE INCREASE
TONIGHT AND WITH AREAS OF FOG DEVELOPING OVERNIGHT. LOW
TEMPERATURES WILL BE IN THE MID TO UPPER 60S. MOSTLY CLOUDY MONDAY
MORNING WITH SKIES BECOMING PARTLY CLOUDY BY AFTERNOON. WINDS WILL
BE SLIGHTLY WEAKER WINDS THAN TODAY WITH HIGH TEMPERATURES BACK
INTO THE UPPER 80S AND LOWER 90S AGAIN. OVERNIGHT TEMPERATURES WILL
BE JUST A DEGREE OR TWO COOLER.

LONG TERM /TUESDAY  THROUGH SUNDAY/...AS WE HEAD INTO THE LONG
TERM MAIN FEATURE OF INTEREST WILL CONTINUE TO BE THE UPPER
LOW/TROUGH SPINNING OFF THE CALIFORNIA COAST. MEAN MID TO UPPER
FLOW OVER NORTH AMERICA IS TRANSITIONING INTO A SLOW BUT
PROGRESSIVE SPLIT FLOW PATTERN. THE UPPER TROUGH TO TRACK SOUTH
OF A LARGE SCALE RIDGE OVER THE PACIFIC NORTHWEST AND SOUTHWEST
CANADA SLOWLY WORKING ITS WAY INTO THE SOUTHERN ROCKIES TUESDAY
THEN SLOWING DOWN FURTHER AS IT MOVES THROUGH THE SOUTHERN PLAINS
WEDNESDAY AND HEADS INTO GULF SOUTH THURSDAY. AS FOR THE MUCH
ADVERTISED FRONT THE SLOWER THE EASTWARD PROGRESSION OF THE UPPER
LOW THE SLOWER THE FRONT MOVES SOUTH. GFS AND ECMWF MODELS STILL
INDICATE A LATE WEDNESDAY OR WEDNESDAY EVENING PASSAGE SOUTH OF
BROWNSVILLE WITH THE NAM STILL MUCH FASTER. GENERAL TREND OF THE
PREVIOUS FORECAST TO REMAIN UNCHANGED THIS PACKAGE.

AFFECTS ON OUR CWA FROM THIS SYSTEM COULD COME AS EARLY AS TUESDAY
AFTERNOON WITH A MORE ROBUST SOUTHERN JET COMING INTO PLAY. WITH
DISTURBANCES WITHIN THE SOUTHERN JET TRACKING ACROSS NORTHERN MEXICO
AND SOUTH TEXAS ATMOSPHERE BECOMES INCREASINGLY UNSTABLE WITH
MOISTURE ADVECTION INCREASING AS WELL. PWAT VALUES ARE BECOMING MORE
SUMMER LIKE AND AS A SERIES OF JET MAXES ROTATE THROUGH THE REGION
IN ADVANCE OF THE MAIN TROUGH THUNDERSTORM CHANCES INCREASE. TIMING
AND EXACT PLACEMENT OF BEST POPS IS STILL UNCERTAIN SO WILL CONTINUE
WITH PREVIOUS FORECASTERS POP PLACEMENT AT THIS TIME. THE NORTHERN
ZONES ARE HIGHLIGHTED FOR TUESDAY THEN AS THE UPPER TROUGH AND
SURFACE FRONT BEARS DOWN ON THE CWA RAIN CHANCES INCREASE ALL
AREAS WEDNESDAY AND WEDNESDAY NIGHT AS BETTER OVERALL ASCENT TAKES
PLACE. AS FOR RAINFALL AMOUNTS HPC QFP 5 DAY TOTALS...WHICH MOST
LIKELY WILL FALL LATER TUESDAY THROUGH EARLY THURSDAY...CONTINUE
TO RANGE FROM 0.25 TO .75 INCHES. NO REASON TO DEVIATE MUCH FROM
THIS WITH LOW LEVEL MOISTURE SUFFICIENT TO PRODUCE EVEN SOME ISOLATED
HIGHER AMOUNTS. AT THIS POINT IN OUR PROLONG DROUGHT WE WILL TAKE
ANYTHING WE CAN GET.

TEMPERATURES TO REMAIN WARM TUESDAY AND WEDNESDAY WITH NO SUBSTANTIAL
COOLING UNTIL THE FRONT PASSES. COOLEST DAY CONTINUES TO LEAN
TOWARDS THURSDAY BUT AS THE UPPER TROUGH EXITS TO THE EAST DRIER
AIR AND A QUICKLY MODIFYING AIRMASS MAY ALLOW FOR TEMPERATURES TO
REMAIN CLOSER TO WARMER GUIDANCE VALUES.

A RETURN TO MORE BENIGN WEATHER BY FRIDAY AND NEXT WEEKEND AS AN
UPPER RIDGE REPLACES THE TROUGH AND SOUTHEAST WINDS RETURN.
TEMPERATURES TO WARM AND MOISTURE TO GRADUAL INCREASE AS WE HEAD
WELL INTO APRIL.

MARINE...NOW THROUGH MONDAY...SURFACE HIGH PRESSURE OVER THE EASTERN
GULF OF MEXICO WILL MOVE EAST WHILE A WEAK FRONT WILL APPROACH
THE NORTHWEST GULF TONIGHT. CURRENT TCOON OBSERVATIONS ALONG THE
LAGUNA MADRE INDICATE WINDS OF 15 TO 20 KNOTS DUE TO THE INCREASE
IN THE LOCAL PRESSURE GRADIENT. WILL MAINTAIN EXERCISE CAUTION
CONDITIONS ON THE LAGUNA MADRE THROUGH EARLY THIS EVENING
THEN...WINDS WILL DIMINISH AFTER SUNSET THIS EVENING. BUOY 42020
REPORTS SOUTHEAST WINDS 10 TO 15 KNOTS WITH SEAS AROUND 3 FEET
EARLY THIS AFTERNOON. MODERATE SOUTHEAST WINDS AND LOW TO MODERATE
SEAS TONIGHT AND MONDAY.

TUESDAY THROUGH FRIDAY...MODERATE ON SHORE WINDS AND SEAS TO
CONTINUE THROUGH WEDNESDAY MORNING. WINDS THEN WEAKEN WEDNESDAY
PRIOR TO A COLD FRONT FORECAST TO MOVE THROUGH LATE WEDNESDAY
AFTERNOON AND INTO WEDNESDAY EVENING. NORTH WINDS TO GRADUALLY
INCREASE THROUGH THURSDAY AS HIGH PRESSURE BUILDS SOUTH. SMALL
CRAFT ADVISORY CONDITIONS WILL BE NECESSARY THE LATE WEDNESDAY
THROUGH AT LEAST THURSDAY AFTERNOON. MORE FAVORABLE CONDITIONS TO
DEVELOP FRIDAY AND OVER THE WEEKEND AS HIGH PRESSURE SHIFTS EAST
AND UPPER RIDGE BUILDS ACROSS TEXAS WITH ONSHORE SOUTHEAST FLOW
TO RESUME.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/66
Hazardous weather outlook, Mar 31, 3:49 AM CDT, 17 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 AM CDT SUN MAR 31 2013

TXZ248>250-252>255-010900-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
349 AM CDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-010900-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
349 AM CDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS LATE ON
WEDNESDAY...ACCOMPANIED BY A CHANCE OF THUNDERSTORMS. STRONG
NORTH TO NORTHEAST WINDS AND HIGH SEAS WILL DEVELOP IN THE WAKE
OF THE FRONT...WITH SMALL CRAFT ADVISORY CONDITIONS LIKELY FROM
LATE WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ251-256-257-010900-
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
349 AM CDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ELEVATED RIP CURRENT RISK WILL CONTINUE THROUGH THE OUTLOOK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 31, 8:37 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
837 PM CDT SUN MAR 31 2013

TXZ250-251-010300-
BROOKS-KENEDY-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA
837 PM CDT SUN MAR 31 2013

...SEVERE THUNDERSTORMS APPROACHING FROM THE NORTHWEST...

NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING
SEVERE THUNDERSTORMS OVER DUVAL AND JIM WELLS COUNTY...ABOUT 33
MILES NORTHWEST OF FALFURRIAS...AND 48 MILES NORTHWEST OF SARITA.
MOVEMENT OF THE THUNDERSTORMS IS TO THE SOUTH-SOUTHEAST AT AROUND
35 MPH.

THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING HAIL THE SIZE OF
BASEBALLS...AND SEVERE THUNDERSTORM WARNINGS MAY BE ISSUED FOR
BROOKS OR KENEDY COUNTY WITHIN THE NEXT HOUR. RESIDENTS OF THESE
COUNTIES ARE URGED TO MONITOR THIS DANGEROUS DEVELOPING WEATHER
SITUATION...AND BE PREPARED TO TAKE SHELTER SHOULD WARNINGS BE
ISSUED FOR THEIR AREA.

TOMASELLI

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.